Abstract and Applied Analysis

Existence of global solution and nontrivial steady states for a system modeling chemotaxis

Zhenbu Zhang

Full-text: Open access

Abstract

We consider a reaction-diffusion system modeling chemotaxis, which describes the situation of two species of bacteria competing for the same nutrient. We use Moser-Alikakos iteration to prove the global existence of the solution. We also study the existence of nontrivial steady state solutions and their stability.

Article information

Source
Abstr. Appl. Anal., Volume 2006 (2006), Article ID 81265, 23 pages.

Dates
First available in Project Euclid: 19 March 2007

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1174321965

Digital Object Identifier
doi:10.1155/AAA/2006/81265

Mathematical Reviews number (MathSciNet)
MR2270330

Zentralblatt MATH identifier
1145.35392

Citation

Zhang, Zhenbu. Existence of global solution and nontrivial steady states for a system modeling chemotaxis. Abstr. Appl. Anal. 2006 (2006), Article ID 81265, 23 pages. doi:10.1155/AAA/2006/81265. https://projecteuclid.org/euclid.aaa/1174321965


Export citation

References

  • R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975.
  • N. D. Alikakos, $L^p$ bounds of solutions of reaction-diffusion equations, Communications in Partial Differential Equations 4 (1979), no. 8, 827--868.
  • H. Amann, Dynamic theory of quasilinear parabolic equations. I. Abstract evolution equations, Nonlinear Analysis. Theory, Methods & Applications 12 (1988), no. 9, 895--919.
  • --------, Dynamic theory of quasilinear parabolic systems. III. Global existence, Mathematische Zeitschrift 202 (1989), no. 2, 219--250.
  • --------, Dynamic theory of quasilinear parabolic equations. II. Reaction-diffusion systems, Differential and Integral Equations 3 (1990), no. 1, 13--75.
  • N. F. Britton, Reaction-Diffusion Equations and Their Applications to Biology, Academic Press, London, 1986.
  • B. P. Conrad, Differential Equations with Boundary Value Problems, Prentice-Hall, New Jersey, 2003.
  • J. Dockery, V. Hutson, K. Mischaikow, and M. Pernarowski, The evolution of slow dispersal rates: a reaction diffusion model, Journal of Mathematical Biology 37 (1998), no. 1, 61--83.
  • L. Dung, Coexistence with chemotaxis, SIAM Journal on Mathematical Analysis 32 (2000), no. 3, 504--521.
  • D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, vol. 840, Springer, Berlin, 1981.
  • E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, Journal of Theoretical Biology 26 (1970), no. 3, 399--415.
  • K. Osaki and A. Yagi, Finite dimensional attractor for one-dimensional Keller-Segel equations, Funkcialaj Ekvacioj 44 (2001), no. 3, 441--469.
  • J. Smoller, Shock Waves and Reaction-Diffusion Equations, Fundamental Principles of Mathematical Science, vol. 258, Springer, New York, 1983.
  • X. Wang, Qualitative behavior of solutions of chemotactic diffusion systems: effects of motility and chemotaxis and dynamics, SIAM Journal on Mathematical Analysis 31 (2000), no. 3, 535--560.
  • X. Wang and Y. Wu, Qualitative analysis on a chemotactic diffusion model for two species competing for a limited resource, Quarterly of Applied Mathematics 60 (2002), no. 3, 505--531.
  • Z. Zhang, Coexistence and stability of solutions for a class of reaction-diffusion systems, Electronic Journal Differential Equations 2005 (2005), no. 137, 1--16.